Ohio, 2025Damaging Winds in Ohio, March 15, 2025
March 15, 2025 · NWS IWX · 2 events in 1 county or zone
A deep surface low moved through the Midwest resulting in instances of thunderstorm wind damage. A second afternoon round of storms occurred as well, resulting in a record wind gust of 60 mph in Van Wert County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep surface low moved through the Midwest resulting in instances of thunderstorm wind damage. A second afternoon round of storms occurred as well, resulting in a record wind gust of 60 mph in Van Wert County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 15, 2:39 AM EST, 2 hours 33 minutes earlier. Its key messages:
- Ongoing Strong to severe storms into early this morning; especially west of I-69. More storms are also possible late today into the evening. Damaging wind gusts are the primary threat for both periods.
- Unseasonably warm and windy conditions will prevail today ahead of a strong cold front. Gusts up to 55 mph are expected.
- Rain mixed with or changing to snow is likely Sunday. A brief light accumulation is possible.
Area forecast discussion, Mar 15, 2:39 AM EST, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
339 AM EDT Sat Mar 15 2025
.KEY MESSAGES...
- Ongoing Strong to severe storms into early this morning;
especially west of I-69. More storms are also possible late
today into the evening. Damaging wind gusts are the primary
threat for both periods.
- Unseasonably warm and windy conditions will prevail today ahead of
a strong cold front. Gusts up to 55 mph are expected.
- Rain mixed with or changing to snow is likely Sunday. A brief
light accumulation is possible.
&&
.DISCUSSION...
Issued at 314 AM EDT Sat Mar 15 2025
Strong to severe storms over IL were moving rapidly east. Overall
timing of 2AM EDT to about 8AM EDT appears reasonable given the
latest radar, sfc obs and high res model trends. SPC has just
included all of our forecast area in a SVR watch until 9 EM EDT.
Marginally severe instability generally up to 1000 J/Kg, but
extremely high wind shear has been supported of wind gusts up to
70 mph. Given the rapidly moving and interacting elements along
with the high level of shear, tornados are also possible. The
situation will repeat itself late this afternoon into early
tonight mainly east of I-69 with the same type of environment
of modest CAPE and high wind shear.
Very cold air will spread over the area behind a strong cold
front tonight. Thermal profiles support rain changing to snow
with some type of a chance for brief accumulations on elevated
surfaces. It's hard to imagine snow accumulating where the high
temperature yesterday was 80 degrees. For now, left light snow
accumulations in the forecast.
A very active pattern is ahead this upcoming week as numerous short
waves, upper level disturbances and upper trof transverse the CONUS.
Some of these systems will be able to briefly tap into colder
air with the chance for snow returning Wednesday night and
Thursday. Highs will be mainly in the 40s Thursday through
Saturday.
&&
.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 1144 PM EDT Fri Mar 14 2025
Strong to severe storms over IL were moving rapidly east.
Adjusted time & impacts slightly based on radar, sfc obs and
high res model trends. There should be a fairly small window
with the passage of the showers and storms when gusts greater
than 40 knots are possible. More rain is expected late in the
TAF period as the upper level trof moves east. Low MVFR and
possibly IFR ceilings are expected.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 8 PM EDT /7 PM CDT/ this evening for
INZ005>009-012>015-017-018-020-022>027-032>034-103-104-
116-203-204-216.
OH...Wind Advisory until 8 PM EDT this evening for OHZ001-002-004-
005-015-016-024-025.
MI...Wind Advisory until 8 PM EDT this evening for MIZ078>081-177-
277.
MARINE...Gale Warning until 8 PM EDT this evening for LMZ043-046.
&&
DISCUSSION...Skipper
AVIATION...SkipperHazardous weather outlook, Mar 15, 5:07 AM EST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
607 AM EDT Sat Mar 15 2025
INZ005-012>015-020-022>024-103-104-116-203-204-216-MIZ078-079-177-
277-161015-
Elkhart-Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-Miami-Wabash-
Northern La Porte-Eastern St. Joseph IN-Northern Kosciusko-
Southern La Porte-Western St. Joseph IN-Southern Kosciusko-Cass MI-
St. Joseph MI-Northern Berrien-Southern Berrien-
607 AM EDT Sat Mar 15 2025 /507 AM CDT Sat Mar 15 2025/
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ SATURDAY...
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Additional strong to severe thunderstorms with damaging winds are
possible late this afternoon into early tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
INZ006>009-017-018-025>027-032>034-MIZ080-081-OHZ001-002-004-005-015-
016-024-025-161015-
Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Huntington-Wells-
Adams-Grant-Blackford-Jay-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
607 AM EDT Sat Mar 15 2025
...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ SATURDAY...
...SEVERE THUNDERSTORM WATCH 40 IN EFFECT UNTIL 9 AM EDT THIS
MORNING...
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
Wind Advisory.
Additional strong to severe thunderstorms with damaging winds are
possible late this afternoon into early tonight.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed.
LMZ043-046-161015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
607 AM EDT Sat Mar 15 2025
...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Conditions hazardous to small craft are likely during the middle of
this upcoming week.
In the hours before
Local storm report, Mar 15, 3:06 AM EST, 2 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
406 AM EDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM Hail Galveston 40.58N 86.19W
03/15/2025 M0.25 Inch Cass IN Emergency Mngr
Gusty winds also observed with heavy rain.
Small twigs downed.
&&
MCDLocal storm report, Mar 15, 3:15 AM EST, 1 hour 57 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Northern Indiana
415 AM EDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM Tstm Wnd Gst 2 S Grissom Afb 40.63N 86.15W
03/15/2025 M55 MPH Miami IN AWOS
AWOS station KGUS Grissom AFB Peru.
0353 AM Tstm Wnd Gst 2 NW Benton 41.53N 85.78W
03/15/2025 M48 MPH Elkhart IN ASOS
ASOS station KGSH Goshen.
0331 AM Tstm Wnd Gst 3 SSW La Porte 41.57N 86.73W
03/15/2025 M44 MPH La Porte IN AWOS
AWOS station KPPO La Porte.
0331 AM Tstm Wnd Gst 3 SSW La Porte 41.57N 86.73W
03/15/2025 M44 MPH La Porte IN AWOS
AWOS station KPPO La Porte.
0338 AM Tstm Wnd Gst 4 SSW Huntington 40.83N 85.53W
03/15/2025 M41 MPH Huntington IN Mesonet
Mesonet station CW9663 Huntington.
0401 AM Tstm Wnd Gst 1 N Benton Heights 42.13N 86.42W
03/15/2025 M39 MPH Berrien MI ASOS
ASOS station KBEH Benton Harbor.
0325 AM Tstm Wnd Gst 1 ESE Watervliet 42.18N 86.24W
03/15/2025 M38 MPH Berrien MI Mesonet
Mesonet station MC164 I94mm0419.
0335 AM Hail Galveston 40.58N 86.19W
03/15/2025 M0.25 Inch Cass IN Emergency Mngr
Gusty winds also observed with heavy rain.
Small twigs downed.
&&Local storm report, Mar 15, 4:23 AM EST, 49 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Northern Indiana
523 AM EDT Sat Mar 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM Tstm Wnd Gst 2 S Grissom Afb 40.63N 86.15W
03/15/2025 M55 MPH Miami IN AWOS
AWOS station KGUS Grissom AFB Peru.
0413 AM Tstm Wnd Gst 2 NW Benton 41.53N 85.78W
03/15/2025 M49 MPH Elkhart IN ASOS
ASOS station KGSH Goshen.
0331 AM Tstm Wnd Gst 3 SSW La Porte 41.57N 86.73W
03/15/2025 M44 MPH La Porte IN AWOS
AWOS station KPPO La Porte.
0613 PM Tstm Wnd Gst 3 WNW South Bend 41.70N 86.32W
03/14/2025 M43 MPH St. Joseph IN ASOS
ASOS station KSBN South Bend International
Ap.
0445 AM Tstm Wnd Gst 1 W Sturgis 41.80N 85.43W
03/15/2025 M43 MPH St. Joseph MI AWOS
AWOS station KIRS Sturgis Kirsch.
0338 AM Tstm Wnd Gst 4 SSW Huntington 40.83N 85.53W
03/15/2025 M41 MPH Huntington IN Mesonet
Mesonet station CW9663 Huntington.
0552 PM Tstm Wnd Gst 3 ENE Ottawa 41.03N 83.98W
03/14/2025 M40 MPH Putnam OH AWOS
AWOS station KOWX Ottawa.
0444 AM Tstm Wnd Gst 3 NW Brunersburg 41.33N 84.43W
03/15/2025 M40 MPH Defiance OH ASOS
ASOS station KDFI Defiance.
&&Thunderstorm Wind, Van Wert
- When
- March 15, 5:12 AM EST to 5:13 AM EST
- Where
- Van Wert County, 2.09 mi NW of Cavett
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 40.970, -84.610
Power poles were snapped and lines were down.
Thunderstorm Wind, Van Wert
- When
- March 15, 2:50 PM EST to 2:51 PM EST
- Where
- Van Wert County, 1.04 mi W of Dixon
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 40.950, -84.800
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, March 15, 20254 deaths · 8 injured · $10 million · EF4 · 4 events
- Tornadoes and Flash Flooding in Alabama, March 15, 20253 deaths · 3 injured · EF3 · 47 events
- Rip Currents in Puerto Rico, March 15 to 19, 20252 deaths · 2 injured · 2 events
- Tornadoes and Hail in Indiana, March 15, 2025$3.5 million · EF2 · 7 events
- Tornadoes and Damaging Winds in Indiana, March 15, 20253 injured · $2.2 million · EF1 · 29 events
- Tornadoes and Flash Flooding in Tennessee, March 15 to 19, 2025$1.8 million · EF1 · 40 events
- Tornadoes and Flash Flooding in Mississippi, March 15, 2025$567,000 · EF1 · 36 events
- Tornado and Damaging Winds in Georgia, March 15 to 16, 2025$343,000 · EF1 · 41 events
- Hail and Damaging Winds in Kentucky, March 15, 2025$2.1 million · 2.75 in hail · 23 events
- Tornadoes and Flash Flood in Louisiana, March 15, 2025$505,000 · EF1 · 9 events
- Hail and Damaging Winds in West Virginia, March 15 to 16, 2025$96,000 · 1 in hail · 58 events
- Tornado and Hail in Indiana, March 15, 20254 injured · EF1 · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1240660, 1240661.